Bernoulli

  • Bernoulli
  • Volume 23, Number 2 (2017), 1082-1101.

Markovian growth-fragmentation processes

Jean Bertoin

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text

Abstract

Consider a Markov process ${X}$ on $[0,\infty)$ which has only negative jumps and converges as time tends to infinity a.s. We interpret $X(t)$ as the size of a typical cell at time $t$, and each jump as a birth event. More precisely, if $\Delta{X}(s)=-y<0$, then $s$ is the birthtime of a daughter cell with size $y$ which then evolves independently and according to the same dynamics, that is, giving birth in turn to great-daughters, and so on. After having constructed rigorously such cell systems as a general branching process, we define growth-fragmentation processes by considering the family of sizes of cells alive a some fixed time. We introduce the notion of excessive functions for the latter, whose existence provides a natural sufficient condition for the non-explosion of the system. We establish a simple criterion for excessiveness in terms of ${X}$. The case when ${X}$ is self-similar is treated in details, and connexions with self-similar fragmentations and compensated fragmentations are emphasized.

Article information

Source
Bernoulli, Volume 23, Number 2 (2017), 1082-1101.

Dates
Received: May 2015
Revised: September 2015
First available in Project Euclid: 4 February 2017

Permanent link to this document
https://projecteuclid.org/euclid.bj/1486177393

Digital Object Identifier
doi:10.3150/15-BEJ770

Mathematical Reviews number (MathSciNet)
MR3606760

Zentralblatt MATH identifier
1375.60129

Keywords
branching process growth-fragmentation self-similarity

Citation

Bertoin, Jean. Markovian growth-fragmentation processes. Bernoulli 23 (2017), no. 2, 1082--1101. doi:10.3150/15-BEJ770. https://projecteuclid.org/euclid.bj/1486177393


Export citation

References

  • [1] Bertoin, J. (1996). Lévy Processes. Cambridge Tracts in Mathematics 121. Cambridge: Cambridge Univ. Press.
  • [2] Bertoin, J. (2006). Random Fragmentation and Coagulation Processes. Cambridge Studies in Advanced Mathematics 102. Cambridge: Cambridge Univ. Press.
  • [3] Bertoin, J. (2015). Compensated fragmentation processes and limits of dilated fragmentations. Ann. Probab. To appear.
  • [4] Bertoin, J., Curien, N. and Kortchemski, I. (2015). Scaling limits of planar maps & growth-fragmentations. Preprint. Available at arXiv:1507.02265.
  • [5] Bertoin, J. and Rouault, A. (2005). Discretization methods for homogeneous fragmentations. J. Lond. Math. Soc. (2) 72 91–109.
  • [6] Bertoin, J. and Watson, A. (2015). Probabilistic aspects of critical growth-fragmentation equations. In Probability, Analysis and Number Theory, Special Volume. Adv. in Appl. Probab. To appear.
  • [7] Cáceres, M.J., Cañizo, J.A. and Mischler, S. (2011). Rate of convergence to an asymptotic profile for the self-similar fragmentation and growth-fragmentation equations. J. Math. Pures Appl. (9) 96 334–362.
  • [8] Doumic, M. and Escobedo, M. (2015). Time asymptotics for a critical case in fragmentation and growth-fragmentation equations. Available at https://hal.inria.fr/hal-01080361v2.
  • [9] Doumic, M., Hoffmann, M., Krell, N. and Robert, L. (2015). Statistical estimation of a growth-fragmentation model observed on a genealogical tree. Bernoulli 21 1760–1799.
  • [10] Ethier, S.N. and Kurtz, T.G. (1986). Markov Processes: Characterization and Convergence. Wiley Series in Probability and Mathematical Statistics: Probability and Mathematical Statistics. New York: Wiley.
  • [11] Jacod, J. and Shiryaev, A.N. (2003). Limit Theorems for Stochastic Processes, 2nd ed. Grundlehren der Mathematischen Wissenschaften [Fundamental Principles of Mathematical Sciences] 288. Berlin: Springer.
  • [12] Jagers, P. (1989). General branching processes as Markov fields. Stochastic Process. Appl. 32 183–212.
  • [13] Lamperti, J. (1972). Semi-stable Markov processes. I. Z. Wahrsch. Verw. Gebiete 22 205–225.
  • [14] Pitman, J. and Winkel, M. (2015). Regenerative tree growth: Markovian embedding of fragmenters, bifurcators, and bead splitting processes. Ann. Probab. 43 2611–2646.
  • [15] Shi, Q. (2015). Homogeneous growth-fragmentation processes. In Preparation.